MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TF-19A
Medical Device Problem Codes Patient-Device Incompatibility (2682); Material Split, Cut or Torn (4008); Device Stenosis (4066); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 07/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2015, a 19mm trifecta valve was implanted during an aortic valve replacement.On (b)(6) 2024, structural valve deterioration (svd) and leaflet tear were confirmed by echocardiography.On (b)(6) 2024, the valve was explanted.The valve had stenosis, regurgitation, pannus, and svd.The valve was replaced with a 17mm sjm regent heart valve with flex cuff.The patient status was reported as stable.
 
Additional Manufacturer Narrative
Explant due to aortic valve stenosis, aortic valve insufficiency, pannus, and torn cusp was reported.The device was returned to abbott for analysis and the investigation found that all cusps were observed to be torn and had fibrous thickening.The inflow surface of cusp 3 had fibrous pannus ingrowth limited to the sewing cuff.The sewing cuff was observed to be torn.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met specifications.The cause of the reported stenosis appears to be related to the patient condition (pannus formation).However, the cause of the pannus formation could not be conclusively determined.The cause of the tear could not be conclusively determined; however, the fibrous pannus ingrowth noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.The reported hospitalization and surgical intervention were a result of case-specific circumstances as the valve was explanted and a replacement valve was implanted.
 
Event or Problem Description
N/a.

Brand Name
TRIFECTA¿
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20368388
Report Number2135147-2024-04875
Device Sequence Number3689666
Product Code LWR
UDI-Device Identifier05414734052016
UDI-Public(01)05414734052016(17)161027(10)5013184
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2016
Device Catalogue NumberTF-19A
Device Lot Number5013184
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date11/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR
Patient SexUnknown
Patient Weight51 KG